MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 100MM; ORTHOSIS, SPINAL PEDICLE FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 100MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 498.104
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: nkb, mnh, kwq, kwp.Complainant part is not expected to be returned for manufacturer review/investigation.Part number: 498.104, lot number: 6784859, date of manufacture: january 20, 2012, place of manufacture: (b)(4), part expiration date: n/a (nonsterile), list of nonconformance's: none.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint action.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent uss dual opening hardware removal surgery due to broken hardware.The surgeon removed the posterior uss dual opening hardware that was implanted in the year 2012 due to a thoracolumbar spine fracture.There were two (2) issues with the hardware from the 2012 surgery.The left rod was broken just cranial to the l2 screw.Also, the right l2 screw was broken just below the head of the screw.It is unknown when the hardware broke.There were no screws placed at l1 the level of the fracture.All the hardware was easily removed, but the tip of the broken screw remains in the right l2 pedicle.The surgeon decided that there is no problem leaving this broken screw in the patient and that there was a risk of harm to the patient by trying to remove the broken screw.The patient has successfully healed and the removal was successfully completed.Concomitant device: locking/set screws: uss (part number unknown, lot unknown, quantity unknown) 6.2mm ti dual-opening screw 45mm thrd length f/6.0mm rods (part number 499.223, lot 6965910, quantity 1).This report involves one (1) 6.0mm ti hard rod 100mm.This is report 1 of 2 for (b)(4).

Brand Name
6.0MM TI HARD ROD 100MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11132617
Report Number2939274-2021-00071
Device Sequence Number13622271
Product Code MNI
UDI-Device Identifier10705034788852
UDI-Public(01)10705034788852
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.104
Device Catalogue Number498.104
Device Lot Number6784859
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date01/07/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6.2MM TI DUAL-OPENING SCREW; UNK - LOCKING/SET SCREWS: USS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR